|Neuropathy in Head
Mar 5, 2008
What can you tell me about neuropathy which may be causing dizziness and headaches? Don't really have symptoms in hands and feet, but am a long timer and doc mentioned that this may be what I am now dealing with. Thankyou
| Response from Dr. Henry
Standard HIV or drug related neuropathy generally involves the longest nerves first. When there are central nervous system symptoms as you describe the may be concerns about HIV encephalitis/encephalopathy as well as a wide range of non-HIV conditions. Middle ear or cranial nerve adnormalities can cause dizziness related to HIV/rarely HIV medications but most often due to non-HIV causes. Most HIV meds don't directly cause the symptoms you describe. Some HIV meds don't penetrate well into the central nervous system so there is concern about the brain region being a site where HIV replication can occur and perhaps cause damage independently from what can be observed from just following blood test results. In most cases, however, good HIV control in the blood seems to correlate with improved outcomes from the brain standpoint. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.